MAUDE Adverse Event Report: MEDTRONIC HEART VALVES DIVISION EVOLUT PRO PLUS DCS; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIV

MEDTRONIC HEART VALVES DIVISION EVOLUT PRO PLUS DCS; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIV
Model Number D-EVPROP34US
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code Low Blood Pressure/ Hypotension (1914)
Date of Event 05/24/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: other relevant device(s) are: product id: evproplus-34us, serial#: (b)(4), ubd: 23-feb-2024, udi#: (b)(4), product analysis: no product was returned.Conclusion: without return of the product, no definitive conclusion can be made regarding the clinical observation.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that prior to the implant of this transcatheter bioprosthetic valve, the loading check revealed no crown overlap beyond the fourth node.During attempted deployment, the valve was not fully expanded.The valve was recaptured and a balloon aortic valvuloplasty (bav) was performed with a 22 mm non-medtronic balloon.During the second deployment attempt, the valve was not fully expanded.The valve was recaptured and withdrawn to the descending aorta.Blood pressure recovered briefly and then began to drop.Transesophageal echocardiogram (tee) indicated no injuries.Extracorporeal membrane oxygenation (ecmo) was initiated and pressure recovered quickly.Subsequently, a non-medtronic valve was implanted via the carotid approach due to vascular concerns with ecmo in place.No additional adverse patient effects were reported.
 
Additional Manufacturer Narrative
Product analysis: upon receipt at medtronic¿s quality laboratory, the valve was received in its original packaging and jar without solution.The valve was discolored showing evidence of blood contact.All leaflets were stiff yet pliable with signs of severe creasing and imprinting.As received, all leaflets were in a partially open position.The commissures were intact.Bloody remnants were noted on all commissures.The valve was placed in a cold saline bath to initiate the valve loading process.Upon loading, both frame paddles were seated within the paddle attachment pockets.The capsule was advanced, covering the frame paddles and outflow crown struts.The capsule was advanced until the capsule guide tube covered the commissure pad of the valve.The inflow cone was advanced to crimp the inflow portion of the valve.The capsule was fully advanced over the valve.No visual or tactile anomalies were noted.To simulate the reported event, the valve was deployed in a warm saline bath by rotating the deployment knob, exposing the valve.The valve continued to be deployed up to the point of no recapture.No anomalies were observed.The valve was then fully deployed.No anomalies were noted.Conclusion: per the analysis of the returned valve, no anomalies were observed.The device history record was reviewed and showed that this product met all manufacturing specifications for product released for distribution.No issues were identified that would have impacted this event.Valve under-expansion can be affected by multiple factors such as patient anatomy (e.G., calcification location and levels) and procedure related factors (e.G., valve positioning).Based on the available information, a root cause for the under expansion cannot be conclusively determined.There is no information to suggest a device quality deficiency that may have caused or contributed to this event.This event does not indicate device misuse or malfunction.Updated: h6 medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
EVOLUT PRO PLUS DCS
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIV
Manufacturer (Section D)
MEDTRONIC HEART VALVES DIVISION
1851 e deere ave
santa ana CA 92705
Manufacturer (Section G)
MEDTRONIC HEART VALVES DIVISION
1851 e deere ave
santa ana CA 92705
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key14567877
Report Number2025587-2022-01534
Device Sequence Number14723125
Product Code NPT
UDI-Device Identifier00763000207861
UDI-Public00763000207861
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
P130021
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2024
Device Model NumberD-EVPROP34US
Device Catalogue NumberD-EVPROP34US
Device Lot Number0011092883
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/24/2022
Supplement Date Received by Manufacturer08/26/2022
Initial Report FDA Received Date06/01/2022
Supplement Report FDA Received Date09/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age81 YR
Patient SexFemale